Alert archive / South Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 5, 2011, 10:03 PM EDT for Hampton County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 10:03 PM EDT (02:03 UTC)
- Expired
- Aug 5, 2011, 10:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 19 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3089 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS82 KCHS 060203 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1003 PM EDT FRI AUG 5 2011 SCZ042-043-047-060245- HAMPTON-INLAND COLLETON-INLAND JASPER- 1003 PM EDT FRI AUG 5 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND COLLETON COUNTIES THROUGH 1045 PM EDT... AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR NIXVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALMEDA INTERSECTION...CUMMINGS...EARLY BRANCH...FURMAN...LAKE WARREN STATE PARK AND VARNVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3293 8084 3271 8080 3266 8119 3285 8120 TIME...MOT...LOC 0203Z 256DEG 18KT 3277 8107 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 5, 9:57 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 5, 9:57 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
957 PM EDT FRI AUG 5 2011
.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL PERSIST INLAND THROUGH THE
WEEKEND. A COLD FRONT COULD APPROACH FROM THE NORTHWEST DURING THE
EARLY AND MIDDLE PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A VERY FAVORABLE PATTERN FOR DEEP MOIST CONVERGENCE OVER OUR FORECAST
AREA THIS EVENING. WE HAVE SEEN SCATTERED TO NUMEROUS CONVECTION
CONTINUE INTO THE LATE EVENING ACROSS MUCH OF SE SOUTH CAROLINA
TO THE N OF BEAUFORT. AT THE SURFACE WEAK LOW PRES INLAND FROM
CENTRAL GEORGIA TO THE S CAROLINA MIDLANDS AND A STALLED FRONT
OVER SE N CAROLINA ARE ALL FACTORS IN PLAY TONIGHT. THE MOST
IMPRESSIVE FEATURE HAS BEEN THE CONVECTIVE BOUNDARY CURRENTLY
MOVING S THROUGH BEAUFORT AND INTO THE I-16 CORRIDOR OF SE
GEORGIA. IN THE WAKE OF THIS OUTFLOW REGION...WE HAVE SEEN SOME
BRIEF GUSTY WINDS AND TEMPERATURES FALLING SEVERAL DEGREES.
WE HAVE RAISED POPS OVER MANY OF OUR S CAROLINA ZONES AND LOWERED
TEMPERATURES IN SOME AREAS AS THE STRONG TSTM OUTFLOW REDUCES THE
STIFLING HEAT FROM EARLIER TODAY. IN SE GEORGIA... LOWER END POPS
WILL GO ALL NIGHT AS MOIST AND UNSTABLE AIR MASS PERSISTS AND WEAK
MOISTURE CONVERGENCE LIKELY TO LINGER. THE MAIN THREATS FROM TSTMS
OVERNIGHT APPEARS TO BE HEAVY DOWNPOURS AND PERHAPS SOME PONDING
WATER WHERE CELLS TRAIN TO W OF I-95 OVER EASTERN SOUTH CAROLINA.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
UPPER LEVEL RIDGING WILL SLOWLY WEAKEN OVER THE REGION ON
SATURDAY...WHILE AT THE SURFACE A PRONOUNCED LEE SIDE TROUGH WILL
PREVAIL INLAND OF THE FORECAST AREA. HIGH PRECIPITABLE WATER VALUES
COMBINED WITH THE PRESENCE OF THE INLAND TROUGH...THE SEA BREEZE AND
THE OCCURRENCE OF OTHER BOUNDARY INTERACTIONS WILL SUPPORT SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY IN THE
AFTERNOON. SOME OF THE HIGHEST PROBABILITIES OF PRECIPITATION COULD
ACTUALLY OCCUR IN THE EVENING ACROSS NORTHWEST PORTIONS OF THE
FORECAST AREA AS CONVECTION BECOMES MORE ORGANIZED ALONG THE INLAND
TROUGH AND PUSHES SOUTHEAST TOWARD THE COAST. THUNDERSTORMS COULD
BECOME STRONG...WITH GUSTY WINDS THE PRIMARY CONCERN. ALSO...LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE.
HIGH TEMPERATURES SATURDAY WILL BE SOMEWHAT LOWER THAN THE PAST FEW
DAYS GIVEN LESS RIDGING ALOFT AND THE POTENTIAL FOR GREATER COVERAGE
OF CLOUDS AND CONVECTION...BUT HIGHS WILL STILL LIKELY BE IN THE MID
TO UPPER 90S AWAY FROM THE IMMEDIATE COAST. WITH MODEL SOUNDINGS
SHOWING A RATHER MOIST PROFILE...THINK DEW POINTS WILL STRUGGLE TO
MIX OUT MUCH...AND SHOULD REMAIN IN THE MID TO UPPER 70S IN MOST
AREAS THROUGH THE DAY. THEREFORE...HEAT INDEX VALUES OF 105-110 ARE
EXPECTED AND A HEAT ADVISORY HAS BEEN ISSUED FOR ALL OF SOUTHEAST
GEORGIA AND SOUTHERN SOUTH CAROLINA FROM NOON UNTIL 7 PM.
UPPER LEVEL HEIGHTS WILL CONTINUE TO GRADUALLY LOWER THROUGH
MONDAY...BUT THE OVERALL PATTERN WILL NOT CHANGE MUCH WITH A WELL
DEFINED LEE SIDE TROUGH AT THE SURFACE LINGERING NEAR OR JUST WEST
OF THE FORECAST AREA INTO EARLY NEXT WEEK. THIS PATTERN WILL SUPPORT
ISOLATED TO SCATTERED CONVECTION EACH AFTERNOON AND EARLY EVENING.
HIGH TEMPERATURES WILL GENERALLY BE IN THE UPPER 90S AWAY FROM THE
IMMEDIATE COAST AND ADDITIONAL HEAT ADVISORIES WILL LIKELY BE NEEDED
AS HEAT INDICES REACH IN THE 105-113 DEGREE RANGE.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPPER LEVEL RIDGE CONTINUES TO RETROGRADE SLIGHTLY ALLOWING A BROAD
TROUGH TO DEVELOP ALOFT OVER THE EAST AND SOUTHEAST STATES DURING
THE EARLY TO MID PORTION OF NEXT WEEK. ALSO...A COLD FRONT WILL
PROGRESS TOWARD THE FORECAST AREA WHICH COULD SUPPLY ADDITIONAL
SUPPORT FOR SCATTERED AFTERNOON/EARLY EVENING THUNDERSTORM
DEVELOPMENT. WITH THE PROGRESSION OF THE FRONT...AFTERNOON SEA
BREEZE AND OTHER BOUNDARIES...HAVE MAINTAINED SLIGHT CHANCE TO
CHANCE POPS THROUGH MUCH OF NEXT WEEK. HOWEVER...THE TEMPERATURE
FORECAST WILL LIKELY NOT BE TOO MUCH AFFECTED BY THE PROGRESSION OF
THE FRONT. HAVE MAINTAINED MAINLY MID TO UPPER 90S FOR HIGH
TEMPERATURES FOR MOST AREAS THROUGH WEDNESDAY. UPPER 80S TO POSSIBLY
NEAR 90 TEMPERATURES IS LIKELY FOR HIGHS AT THE BEACHES. MODELS
SUGGEST A SLIGHT COOLING OF HIGH TEMPERATURES INTO THE LATER PORTION
OF THE WEEK...BUT HIGHS WILL STILL REMAIN NEAR SEASONAL NORMALS OF
LOW 90S.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
LARGE SCALE FORCING AND BOUNDARY INTERACTIONS COULD ALLOW SHOWERS
AND THUNDERSTORMS TO IMPACT KCHS THIS EVENING AND THE FORECAST
SHOWS CB THROUGH 04Z WITH TEMPORARY THUNDERSTORMS WITH MVFR
CONDITIONS FROM 02-04Z. WILL ALSO MENTION CB THROUGH 04Z AT
KSAV...BUT THE PROBABILITY OF THUNDERSTORMS IMPACTING THE TERMINAL
ARE RATHER LOW.
SREF VISIBILITY FORECAST AND SOME MODEL GUIDANCE IS HINTING THAT
LIGHT FOG COULD DEVELOP AT THE TERMINALS LATER TONIGHT. SINCE
CROSS OVER TEMPERATURES WILL LIKELY BE REACHED...AND LIGHT WINDS
AND ABUNDANT LOW LEVEL MOISTURE WILL PREVAIL OVERNIGHT...A PERIOD
OF REDUCED VISIBILITIES IS POSSIBLE. AT THIS POINT...PREFER TO
MAINTAIN JUST 6 SM AT BOTH SITES TO LEAN TOWARD THIS POTENTIAL.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY
AFTERNOON...AND CB HAS BEEN INTRODUCED AT BOTH TERMINALS GENERALLY AFTER
19-20Z.
EXTENDED AVIATION OUTLOOK...OUTSIDE OF ISOLATED TO SCATTERED AND
MAINLY DIURNAL CONVECTION...GENERALLY VFR CONDITIONS WILL PREVAIL.
&&
.MARINE...
NOCTURNAL SURGING OVERNIGHT IS EXPECTED TO BE SLIGHTLY WEAKER THAN
PREVIOUS NIGHTS...WITH SOUTHERLY WINDS LIKELY CAPPED AT 15 KT OR
LESS. OUTFLOW FROM TSTMS CURRENTLY DISRUPTING THE WIND FIELDS
OFF THE SOUTH CAROLINA COAST BUT S SYNOPTIC FLOW IS EXPECTED TO
RETURN LATER TONIGHT. SEAS THROUGH TONIGHT WILL BE THE COMBINATION
OF WIND DRIVEN WAVES AND LONGER PERIOD SWELLS. AVERAGE WAVE
HEIGHTS WILL BE AS HIGH AS 3 OR 4 FT.
A PREVAILING SOUTHERLY FLOW WILL PERSIST SATURDAY WITH WIND SPEEDS
GENERALLY 10-15 KNOTS. WINDS WILL VEER MORE SOUTHWESTERLY SUNDAY AS
A SURFACE TROUGH PUSHES CLOSER TO THE COAST. A TIGHTER PRESSURE
GRADIENT WILL RESULT IN AN INCREASE OF WINDS...ESPECIALLY ACROSS THE
CHARLESTON COASTAL WATERS. STILL...KEPT WIND SPEEDS NO GREATER THAN
15-20 KNOTS EVEN WITHIN SEA BREEZE CIRCULATION AND NOCTURNAL LOW
LEVEL JETTING. LONGER PERIOD SWELLS COULD BEGIN IMPACTING THE
COASTAL WATERS THIS WEEKEND INTO EARLY NEXT WEEK...WITH SEAS
POSSIBLY REACHING AS HIGH AS 5 FT ACROSS THE OUTER WATERS.
RIP CURRENTS...LONGER PERIOD SWELLS HAVE STARTED TO IMPACT THE
BEACHES AND WILL CONTINUE AT AROUND 2-3 FEET EVERY 9-10 SECONDS
THROUGH SATURDAY. ONSHORE WINDS AGAIN ON SATURDAY WILL BE ENOUGH TO
SUPPORT A MARGINAL MODERATE RISK OF RIP CURRENTS AT AREA BEACHES
ONCE AGAIN.
AN ELEVATED RISK OF RIP CURRENTS MAY CONTINUE THROUGH THE REMAINDER
OF THE WEEKEND...AS LONG PERIOD SWELLS WILL PERSIST IN ASSOCIATION
WITH THE REMNANTS OF EMILY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM NOON TO 7 PM EDT SATURDAY FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY FROM NOON TO 7 PM EDT SATURDAY FOR SCZ040-
042>045-047>052.
MARINE...NONE.
&&Hazardous weather outlook, Aug 5, 7:51 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 751 PM EDT FRI AUG 5 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-061000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 751 PM EDT FRI AUG 5 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...HOT TEMPERATURES AND MODERATE HUMIDITY WILL COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES EACH AFTERNOON DURING MUCH OF THIS PERIOD. HEAT ADVISORIES WILL LIKELY BE REQUIRED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ052-061000- TIDAL BERKELEY- 751 PM EDT FRI AUG 5 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAT ADVISORY. EXCESSIVE HEAT...HOT TEMPERATURES AND MODERATE HUMIDITY WILL COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES EACH AFTERNOON DURING MUCH OF THIS PERIOD. HEAT ADVISORIES WILL LIKELY BE REQUIRED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 751 PM EDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-061000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 751 PM EDT FRI AUG 5 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAT ADVISORY. EXCESSIVE HEAT...HOT TEMPERATURES AND MODERATE HUMIDITY WILL COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES EACH AFTERNOON DURING MUCH OF THIS PERIOD. HEAT ADVISORIES WILL LIKELY BE REQUIRED. RIP CURRENTS...LONG PERIOD SWELLS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM EMILY MAY IMPACT THE BEACHES THIS WEEKEND INTO EARLY NEXT WEEK...POSSIBLY RESULTING IN AN ELEVATED RISK FOR RIP CURRENTS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 4:08 PM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT FRI AUG 5 2011
SCZ045-052045-
INLAND BERKELEY-
408 PM EDT FRI AUG 5 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 445 PM EDT...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ALVIN TO FAREWELL
CORNER TO CALESTOWN TO OLD SANTEE CANAL STATE PARK...MOVING NORTH AT
15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...JAMESTOWN...MONCKS CORNER...NORTHERN LAKE
MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS...SAINT STEPHEN
AND SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3315 7978 3321 7987 3312 8008 3351 8006
3350 7996 3344 7986 3341 7985 3338 7980
3338 7979 3333 7975 3329 7962
TIME...MOT...LOC 2008Z 195DEG 12KT 3341 7975 3324 7975
3330 7984 3323 7995Special weather statement, Aug 5, 7:04 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EDT FRI AUG 5 2011
SCZ042>045-052330-
DORCHESTER-HAMPTON-INLAND BERKELEY-INLAND COLLETON-
704 PM EDT FRI AUG 5 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
HAMPTON...BERKELEY AND COLLETON COUNTIES THROUGH 730 PM EDT...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING...ALONG A LINE EXTENDING FROM 11
MILES NORTHEAST OF DUNCAN CHAPEL TO EARLY BRANCH...MOVING EAST AT 5
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...ASHTON...CANADYS...
COLLETON...CROSS...DORCHESTER...EADYTOWN...EARLY BRANCH...EASTERN
LAKE MARION...HARLEYVILLE...HENDERSONVILLE...INDIAN
FIELD...ISLANDTON...LODGE...MILEY...PADGETTS...REEVESVILLE...ROUND
O...RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
LOCALIZED GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THESE STORMS STRENGTHEN OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3351 7999 3348 7993 3269 8075 3271 8083
3270 8091 3303 8108 3310 8095 3307 8090
3314 8089 3334 8051 3329 8048 3326 8043
3328 8035 3327 8030 3330 8026 3344 8023
3346 8015 3350 8013
TIME...MOT...LOC 2304Z 278DEG 5KT 3342 8043 3272 8089Local storm report, Aug 5, 8:32 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 1 S HARLEYVILLE 33.20N 80.45W
08/05/2011 DORCHESTER SC 911 CALL CENTER
TREE DOWN ON SHORTCUT ROAD.
&&
EVENT NUMBER CHS1100733
MTELocal storm report, Aug 5, 8:36 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
836 PM EDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND DMG 3 WSW RIDGEVILLE 33.08N 80.36W
08/05/2011 DORCHESTER SC 911 CALL CENTER
TREE DOWN BLOCKING HORSEFORD ROAD.
&&
EVENT NUMBER CHS1100734
MTESpecial weather statement, Aug 5, 10:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1003 PM EDT FRI AUG 5 2011 SCZ042-043-047-060245- HAMPTON-INLAND COLLETON-INLAND JASPER- 1003 PM EDT FRI AUG 5 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND COLLETON COUNTIES THROUGH 1045 PM EDT... AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR NIXVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALMEDA INTERSECTION...CUMMINGS...EARLY BRANCH...FURMAN...LAKE WARREN STATE PARK AND VARNVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3293 8084 3271 8080 3266 8119 3285 8120 TIME...MOT...LOC 0203Z 256DEG 18KT 3277 8107
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:57 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 6, 2:04 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 56 min |
| Aug 6, 2:32 PM EDT | Areal Flood Advisory | CHS | Chatham | 88 min |
| Aug 6, 3:11 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 35 min |
| Aug 6, 4:00 PM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 27 hr |
| Aug 6, 2:28 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 2 hr |
| Aug 6, 3:17 PM EDT | Areal Flood Advisory | CHS | Colleton | 118 min |
| Aug 6, 3:31 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 49 min |
| Aug 6, 4:29 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| Aug 6, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 39 min |
| Aug 6, 5:59 PM EDT | Special Weather Statement | CHS | Hampton | 31 min |
Nearby
Special Weather Statements in South Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.